MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A PC-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1865G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a tummy tuck procedure on (b)(6) 2025 and suture was used.During the procedure, the customer found a broken between swage and suture while undergoing surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-001902075 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- were there any unexpected outcomes or complications resulting from the prolonged surgery time? - how long, in minutes, did the surgery prolong? - which tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? - when were the sutures broke between swage and suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.- did the event occur during one or multiple patient procedures? - what is the total number of procedures? - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.- please provide the source or name of person providing answers to follow-up questions: additional information: if other, describe --> tummy tuck, was surgery delayed due to the reported event? --> yes.Action taken when event occurred? --> change new lot.Was procedure successfully completed? --> yes.Were fragments generated? --> no.If yes, were they removed easily without additional intervention? --> unknown.Patient status/ outcome / consequences --> no.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> no.Is the patient part of a clinical study --> unknown, ip-02429932.Device property of -->hospital.Device in possession of -->none.Ip-02429933.Device property of -->none.Device in possession of -->none, ip-02429934.Device property of -->none.Device in possession of -->none.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.Type of investigation additional information was requested, and the following was obtained: 1.Were there any unexpected outcomes or complications resulting from the prolonged surgery time? ans.No, because the hospital changed the new suture.2.How long, in minutes, did the surgery prolong? ans.Amount 2hr.3.Which tissue was being sutured when the event occurred? ans.Skin 4.Was additional dissection required in other organs/tissues other than the target tissue? ans.No.5.Was there any change in the patient¿s post operative care due to the prolonged procedure? ans.No.6.When were the sutures broke between swage and suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify ans.During use on the patient ( 1-2 bite) 7.Did the event occur during one or multiple patient procedures? ans.2 person 8.What is the total number of procedures? ans 1 procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.H3 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a winding former labeled as 1865 with an apparent detachment of the needle.A clear analysis could not be performed as the photo becomes distorted when magnified.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem additional h3 investigation summary: the product was returned to ethicon for evaluation.One open box containing eighteen (18) representative samples and three sealed boxes containing twelve (12) unopened representative samples each (total: forty-four (44) samples) were received for analysis.Product code 1865g.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were evident on the exterior packaging.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were opened, and swage and attachment areas appeared as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHLN BLK 18IN 5-0 S/A PC-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22543134
Report Number2210968-2025-08352
Device Sequence Number20576746
Product Code GAR
UDI-Device Identifier10705031002838
UDI-Public(01)10705031002838(17)291231(10)1060BJ
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1865G
Device Lot Number1060BJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/08/2025
10/27/2025
02/16/2026
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/05/2025
11/04/2025
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown